I have been diagnosed with diabetes type 2 for almost three years. I have lost 50 pounds in the past year (much more to go), but have been diet-controlled on no meds for a year. My sugars have always been higher in the morning (fasting) than any other time of day, but lately these fasting BS are even higher. I have been reading about dawn syndrome on the "net" and think that might be what is going on. However, I have not come across much in the way of specific management plans. Anyone else have this problem? Can you give me some ideas for control? Do I need to give in and go back on metformin? Any ideas would be appreciated.
Dawn Phenomenon (DP) can be a real problem for type 2 diabetics. In terms of management some people say a small snack at night before bed helps and some say the opposite, that you shouldn't eat after dinner. You will just have to experiment to see what works for you. You don't say what your fasting blood sugars are but if they are consistently high, yes, you might want to consider medication. Diabetes is, unfortunately, a progressive illness. Congratulations on your weight loss and keep up the good work! Send me a private message if you want a couple websites with many more people living with diabetes where you can get more tips on DP. (sorry I'm a type 1 and don't experience it myself).
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.